I have a few questions and concerns. And at this point I'm ready to pull my hair out in frustration. I am a 32yr. old and have a complicated history, that gets more complicated everyday. I had a pacemaker put in for sick sinus syndrome a little over a year ago, as a result of an ablation of my sinus node. Since the pacer was placed, I have developed wide complex tachycardia, which has not been decided to be either VT, or atrial. I have A-fib at ventricular rates up to 300 bpm., a-flutter, and other SVTs. So far my doctors have been unable to control these pharmacologically, and I've been through the gamut of meds. About a week ago I went in for a cath. at which time my heart was in wide complex tach at a rate about 270. This came and went on its on several times. My doctor said my ateries were fine (expected). He did say my ejection was on the high side and I didn't at all understand what he said could be the reason. Question:
What are possible causes of a high ejection fraction?
In the hospital they started me on a new med called tikyson. After the first day I developed long Q-T.
What predisposes some people to that and not others?
Now, I am on amiodarone, cardizem, coumadin and lasix. While waiting for the amiodarone to take effect my afib turns on/off very quickly at those very high rates.
I wonder what to do when this happens and it doesn't stop. Is it necessary to call an ambulance? Or is it possible to be okay with this rhythm at that rate? Is it also possible to have a heart attack from this?
My cardiologist are now intimating that I get a second opinion. They strongly suspect an underlying cause, but can't figure it out. Question:
Do you have any ideas of what else can or should be done to explore this problem, or anyone at your clinic that would be appropriate to see?
Thankyou so much. I know this is long, but I need some fresh eyes to see this problem. This is the best forum and so helpful.
Q: What are possible causes of a high ejection fraction?
A: There are several different causes of a high EF. The most common cause is normal variation. Other causes include fever, hyperthyroidism, hypertrophic cardiomyopathy, and Yamagucci's disease.
Q: In the hospital they started me on a new med called tikyson. After the first day I developed long Q-T. What predisposes some people to that and not others?
A: Tikosyn is cleared by the kidney and works on slow potassium channels in the heart. An individuals response in either of these systems could lead to a prolonged QT requiring discontinuation to the drug.
Q:I wonder what to do when this happens and it doesn't stop. Is it necessary to call an ambulance? Or is it possible
to be okay with this rhythm at that rate? Is it also possible to have a heart attack from this?
A: In general people don't get heart attacks from fast heart rates alone. It may be possible that you don't need to go to the ER when you are in these fast rhythms but this is something you should discuss with your doctor.
Q:Do you have any ideas of what else can or should be done to explore this problem, or anyone at your clinic that
would be appropriate to see?
A: It is unusual to have such fast heart rates with atrial fibrillation. I wonder if you have an accessory pathway that is causing your heart to go so fast. The best way to find out is with an EP study. I would recommend Dr. Natale if you wish to come to Cleveland. You can make an appointment to see him by calling the number below.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.